MAUDE Adverse Event Report: COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number G46443
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there have been issues with stent breakage for the past few months/weeks regarding the black silicone filiform double pigtail ureteral stent.The facility is required to remove the double j stents a few weeks post-transplant surgery and have had to modify their removal techniques recently to minimize this occurrence.The physicians performing most of the removals have been residents.Recently, the initial reporter removed a stent without any problems.After removal it was found the stent was very resistant to breakage, suggesting that the issue might be related to the residents' inexperience.However, upon removal of another stent without issue, this stent was found to be very fragile and broke apart with minimal effort.There has been no information regarding patient adverse effects.It has been reported no additional case specific information will be provided.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9.Investigation ¿ evaluation.It was reported there have been issues with stent breakage for the past few months/weeks regarding the black silicone filiform double pigtail ureteral stent.The facility is required to remove the double j stents a few weeks post-transplant surgery and have had to modify their removal techniques recently to minimize this occurrence.The physicians performing most of the removals have been residents.Recently, the initial reporter removed a stent without any problems.After removal it was found the stent was very resistant to breakage, suggesting that the issue might be related to the residents' inexperience.However, upon removal of another stent without issue, this stent was found to be very fragile and broke apart with minimal effort.There has been no information regarding patient adverse effects.It has been reported no additional case specific information will be provided.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint devices were also conducted.Five devices were returned for investigation, and all were stretched and bent with no issues.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, cook has concluded that the device was manufactured to specification and that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: ¿precautions: do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.¿.¿how supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿.Based upon the available information, inspection of the returned devices, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21968687
Report Number1820334-2025-00479
Device Sequence Number15573469
Product Code FAD
UDI-Device Identifier00827002464438
UDI-Public(01)00827002464438(17)280128(10)16439802
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46443
Device Catalogue Number133620-01
Device Lot Number16439802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown